HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Global solution of non-convex quadratically constrained quadratic programs

Sourour Elloumi 1, 2 Amélie Lambert 2
2 CEDRIC - OC - CEDRIC. Optimisation Combinatoire
CEDRIC - Centre d'études et de recherche en informatique et communications
Abstract : The class of mixed-integer quadratically constrained quadratic programs (QCQP) consists of minimizing a quadratic function under quadratic constraints where the variables could be integer or continuous. On a previous paper we introduced a method called MIQCR for solving QC-QPs with the following restriction : all quadratic sub-functions of purely continuous variables are already convex. In this paper, we propose an extension of MIQCR which applies to any QCQP. Let (P) be a QCQP. Our approach to solve (P) is first to build an equivalent mixed-integer quadratic problem (P *). This equivalent problem (P *) has a quadratic convex objective function, linear constraints, and additional variables y that are meant to satisfy the additional quadratic constraints y = xx T , where x are the initial variables of problem (P). We then propose to solve (P *) by a branch-and-bound algorithm based on the relaxation of the additional quadratic constraints and of the integrality constraints. This type of branching is known as spatial branch-and-bound. Computational experiences are carried out on a total of 325 instances. The results show that the solution time of most of the considered instances is improved by our method in comparison with the recent implementation of QuadProgBB, and with the solvers Cplex, Couenne, Scip, BARON and GloMIQO.
Document type :
Journal articles
Complete list of metadata

Cited literature [62 references]  Display  Hide  Download

Contributor : Sourour Elloumi Connect in order to contact the contributor
Submitted on : Friday, January 24, 2020 - 12:37:10 PM
Last modification on : Wednesday, May 11, 2022 - 12:06:06 PM
Long-term archiving on: : Saturday, April 25, 2020 - 3:14:11 PM


Files produced by the author(s)



Sourour Elloumi, Amélie Lambert. Global solution of non-convex quadratically constrained quadratic programs. Optimization Methods and Software, Taylor & Francis, 2019, 34 (1), pp.98-114. ⟨10.1080/10556788.2017.1350675⟩. ⟨hal-01811322⟩



Record views


Files downloads